Keywords: hydroxychloroquine toxicity, overdose (PubMed Search)
A 27 year-old man with history of rheumatoid arthritis presents to the emergency department after ingestion of hydroxychloroquine (20 tablets of 200 mg/tablet). He complains of nausea/vomiting. He appears lethargic. What is the anticipated hydroxychloroquine toxicity and management?
VS: Temp: afebrile, BP: 95/55 mmHg, RR: 23 breaths/min, O2 saturation: 99%
Signs and symptoms of hydroxychloroquine toxicity includes:
Patient’s initial ECG showed: QRS: 134 msec; QTc 710 msec. There is also a terminal R wave in aVR. no prior ECG was available.
He experienced intermittent non-sustained V tach.
K was 2.0 mmol/L. other laboratories were normal
ED/Hospital day 1:
Hospital day 2:
Chai PR et al. Intentional hydroxychloroquine overdose treated with high-dose diazepam: an increasing concern in the COVID-19 pandemic. J Med Toxicol. 2020 PMID: 32514696; PMCID: PMC7278768; DOI: 10.1007/s13181-020-00790-8